A sample text widget

Etiam pulvinar consectetur dolor sed malesuada. Ut convallis euismod dolor nec pretium. Nunc ut tristique massa.

Nam sodales mi vitae dolor ullamcorper et vulputate enim accumsan. Morbi orci magna, tincidunt vitae molestie nec, molestie at mi. Nulla nulla lorem, suscipit in posuere in, interdum non magna.

I recently stopped taking my thyroid medication (Armour thyroid, 30 mg/day) three weeks ago. I had been taking it for approximately 1 and a half years, but my doctor wanted me to take another blood test with it out of my system to see if I still need it. I was due to get my period about 2 days ago, and have not gotten it yet. Is it possible that discontinuing thyroid medication can effect menstrual cycle? If so, when should I expect to get my period?

I recently stopped taking my thyroid medication (Armour thyroid, 30 mg/day) three weeks ago. I had been taking it for approximately 1 and a half years, but my doctor wanted me to take another blood test with it out of my system to see if I still need it. I was due to get my period about 2 days ago, and have not gotten it yet. Is it possible that discontinuing thyroid medication can effect menstrual cycle? If so, when should I expect to get my period?

Armour Thyroid is a porcine based thyroid hormone replacement used to treat hypothyroidism. Thyroid medication and thyroid disorders can certainly affect your period. In general, too much thyroid hormone can decrease the frequency of your periods or making your periods lighter. A deficit of thyroid hormone can lead to increased frequency of periods, heavier periods, and even an increase in the pain and discomfort of menstruation.

Dicontinuing thyroid hormone medication can certainly affect menstruation. The affects are most likely temporary but it may take a few cycles before your periods normalize. Meanwhile, the most common cause of missed period is pregnancy, therefore a pregnancy test is warranted if you have been sexually active.

Related Questions:

  1. I am a 50 years old and had a total hysterectomy 4 1/2 years ago. I have never been on replacement hormones, due to a tia 6 months after my total hysterectomy. I have recently been dx with high choletrol 319 and a low Vit D level. I am taking Vit D 50,000UI 2x week, and a daily med for cholestrol. I suffer from What I call Hot Flashes everyday. This has been going on for along time (years) I get a sick feeling in my stomache, my vision gets slightly blurred, my heart pounds rapidly,and I sweat terribly. My question is- How many is normal? Yesterday I journaled them-I had 8 during the day and 4 during the night. Yesterday was actually a good day? Thank you for your help.
  2. I am 26 years old. I was on the depo injection for three years and came off it over a year ago. I have not had a period since before I went on the injection. I am worried because in the past six months I have put over 3 stones on, I have sharp pains in my lower abdomen and pelvis and aching in my back. I also feel constantly sick and often am, I have constant diarrhea and sometimes can go to the toliet 7 times a day, and my upper abdomen is sore to touch. My doctor did a scan on my ovaries and they were fine but will not do anything else for me I am in pain and I think that this is wrong.
  3. I’ve been having headaches/migraines for about 10 years(26 years old now). The frequency of them vary from anywhere between once every few months to twice a week. I’ve gone to several doctors and neurologists and have tried all sorts of migraine medications with not much success. I have not had any tests run such as an MRI or CATSCAN. I have kept a journal to try to find what may trigger these: food, lack of sleep, stress, caffeine, menstral cycle, etc. I have noticed that the symptoms are almost always the same. I normally wake up with them. I have no sensitivity to light, however I’m very sensitive to sound. The pain is always in my left eye brow, my left eye, behind my left eye, and bone of my left eye socket, and the top of both the bottom and top of my teeth (only on my left side). I also get nauseaus and vomit with them. I am planning on going to a dentist now because I am thinking now that it may be TMJ. I have been diagnosed with PCOS and anovulation. At first I thought it may be related to hormonal imbalances. Any suggestions I would greatly appreciate.
  4. I am 12 weeks pregnant and someone from work has chicken pox. I don’t remember if I ever had chicken pox before. Is there a test to see if I have ever had chicken pox?
  5. I have missed my last 2 menstrual cycles. I have taken 3 pregnancy tests and they have all been negative. Am I pregnant? Any other suggestions on what could be wrong? I Have not felt sick at all.